Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 74, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 22, 2009, 5:31 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2009, 5:31 AM CDT (10:31 UTC)
- Expired
- Jul 22, 2009, 7:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:45 AM CDT | FLASH FLOOD | Jonesville, LA | WATER OVER MARTIN LUTHER KING DRIVE AND STALLED A VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 221031
FFWJAN
LAC025-029-221230-
/O.NEW.KJAN.FF.W.0074.090722T1031Z-090722T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
531 AM CDT WED JUL 22 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FERRIDAY...
* UNTIL 730 AM CDT
* AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FROGMORE...
WILDSVILLE...LEE BAYOU...WALLACE RIDGE...MAYNA...WALTERS...
ARCHIE...MANIFEST...WEST FERRIDAY...JONESVILLE AND CLAYTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3193 9201 3194 9191 3195 9190 3195 9183
3188 9178 3189 9172 3193 9167 3192 9158
3178 9155 3176 9153 3175 9141 3158 9158
3140 9188 3138 9202
$$
BYB1 follow-up statement
000
WGUS74 KJAN 221131
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 AM CDT WED JUL 22 2009
LAC025-029-221230-
/O.CON.KJAN.FF.W.0074.000000T0000Z-090722T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATAHOULA LA-CONCORDIA LA-
631 AM CDT WED JUL 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
NORTHERN CONCORDIA AND CATAHOULA PARISHES...
AT 631 AM CDT... FROM OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE
PAST TWO HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERWOOD...
ENTERPRISE AND ROSEFIELD
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3193 9201 3194 9191 3195 9190 3195 9183
3188 9178 3189 9172 3193 9167 3192 9158
3178 9155 3176 9153 3175 9141 3158 9158
3140 9188 3138 9202
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 4:00 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 22, 4:00 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CDT WED JUL 22 2009 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...LATEST SURFACE ANALYSIS HAS A LOW CENTERED OVER WEST TENNESSEE WITH THE COLD FRONT MOVING INTO OUR NORTHWEST MOST ZONES. AHEAD OF THE COLD FRONT A RATHER NARROW BAND OF SHOWERS AND THUNDERSTORMS HAS FORMED AND WAS ALREADY EAST OF A GRANADA TO BASTROP LINE AND MOVING SOUTHEAST. WATER VAPOR IMAGERY AND THE BLENDED TPW PRODUCT INDICATE SIGNIFICANT DRYING BEHIND THIS LINE OF CONVECTION SO LITTLE ADDITIONAL PCPN DEVELOPMENT BEHIND THIS LINE IS EXPECTED. WL TAYLOR POPS THIS MORNING TO THIS LINE AND GO ABOVE GUIDANCE IN THE CENTRAL AND SOUTH WHILE CUTTING BACK IN THE NORTHWEST. MODELS AGREE THAT THE SHORTWAVE TROUGH AND SURFACE LOW OVER WEST TENNESSEE WILL LIFT OUT TO THE NORTHEAST TODAY SLOWING THE PROGRESSION SOUTHWARD OF THE COLD FRONT. IT APPEARS THAT THE FRONT WILL HAVE ENOUGH MOMENTUM TO MAKE IT INTO OUR SOUTHERN ZONES BEFORE STALLING TONIGHT. MOST OF THE PCPN ASSOCIATED WITH THE FRONT IS EXPECTED TO BE SOUTH OF INTERSTATE 20 BY NOON...ENDING RAIN CHANCES IN THE NORTH. THE LINGERING FRONTAL BOUNDARY WILL MAINTAIN LOW POPS IN OUR SOUTHERN ZONES INTO THURSDAY NIGHT. ALTHOUGH LESS AMPLIFIED...THE MEAN UPPER LEVEL PATTERN WITH RIDGING IN THE WEST AND TROUGHING IN THE EAST WL MAINTAIN NORTHWEST FLOW ALOFT OVER OUR REGION THROUGH THE PERIOD. A FEW SUBTLE DISTURBANCES EMBEDDED IN THE FLOW MAY ALSO CONTRIBUTE TO DEVELOP OF CONVECTION ALONG THE BOUNDARY IN OUR SOUTH TONIGHT AND THURSDAY. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM. DRIEST AIR WILL BE IN OUR NORTH WITH A PW AROUND AN INCH AND SURFACE DEW POINTS IN THE MID 60S. ALTHOUGH RECORD LOWS ARE NOT EXPECTED THIS ROUND...LOWS IN THE LOW TO MID 60S TONIGHT AND THURSDAY NIGHT IN THE NORTH WILL BE COMFORTABLE FOR LATE JULY. AFTERNOON HIGHS ARE EXPECTED IN THE MID TO UPPER 80S TODAY AND A FEW DEGREES WARMER THURSDAY AROUND 90. /22/ .LONG TERM...FRIDAY THROUGH NEXT TUESDAY...MEDIUM RANGE MODELS AND MODEL ENSEMBLES CONTINUE TO BE IN DECENT AGREEMENT ON THE EXPECTED PATTERN TO AFFECT THE LOWER MISSISSIPPI VALLEY REGION THROUGH EARLY NEXT WEEK. THROUGH THIS TIME THE OVERALL WEATHER PATTERN STILL DOES NOT SHOW MUCH SIGN OF BREAKING AWAY FROM THE WETTER AND NOT TERRIBLY HOT TREND THAT HAS BEEN REVEALING ITSELF LATELY. FRIDAYS WEATHER SHOULD BE MOSTLY DRY WITH PERHAPS THE BOUNDARY IN THE VICINITY OF MY FAR SOUTHERN ZONES MAYBE TRIGGERING A BIT OF AFTERNOON CONVECTION ALONG AND SOUTH OF HIGHWAY 84. TEMPERATURES SHOULD WARM A BIT WITH HIGHS MAINLY IN THE LOWER 90S...BUT THERE WILL PROBABLY STILL BE A FEW CLOUDS AROUND TO PROVIDE A LITTLE SHADE. NORTHWEST FLOW ALOFT SHOULD SEND ANOTHER FRONT SWEEPING DOWN INTO THE PLAINS AND MID-MS VALLEY SATURDAY AND THE 850MB TEMP RIDGE OUT AHEAD OF THIS FRONT WILL TRY TO SHOVE EAST FROM THE PLAINS AND TOWARD THE MS RIVER. THE GFS SUGGESTS THESE HIGHER TEMPS WILL ADVECT IN AND BE FELT AT THE SURFACE WITH NO PROBLEM (BRINGING HIGHS AT LEAST IN WESTERN ZONES WELL UP INTO THE 90S). HOWEVER...ENSEMBLES AND THE EUROPEAN MODEL GENERALLY KEEP THE HEAT AT BAY OUT WEST AS SCATTERED CLOUDS AND WET GROUND GENERALLY KEEP HIGHS BELOW 95 DEGREES. BUILDING DEEP SOUTHERLY FLOW OVER THE LOWER MS VALLEY BY SATURDAY AFTERNOON SHOULD AGAIN BRING UP GULF MOISTURE AND PROBABLY SPUR ISOLATED AFTERNOON CONVECTION...AT LEAST IN SOUTHERN ZONES. ENDED UP RAISING MEX POPS A BIT WHILE CUTTING TEMPS. SATURDAY NIGHT THROUGH SUNDAY NIGHT IS NOW SHOWING GOOD POTENTIAL TO BE A PERIOD CONTAINING WIDESPREAD SHOWERS AND STORMS SOMETIME THEREIN. NAILING DOWN THE TIMING IS DIFFICULT AT THIS JUNCTURE...AND THE PROGGED ACTIVE NORTHWEST FLOW SETUP WITH A BOUNDARY COMING IN COULD END UP SPELLING MULTIPLE ROUNDS OF RAIN FOR SOME FOLKS. HOWEVER...LATEST ENSEMBLE OUTPUT HAS THE MOST CONFIDENCE IN SHOWERS AND STORMS DURING THE DAY SUNDAY AND POPS WERE RAISED RATHER CONSIDERABLY OVER LATEST MEX OFFERINGS FOR THIS PERIOD. WE WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR HEAVY RAINFALL AND POTENT STORMS WITH THIS FRONT BETWEEN LATE SATURDAY NIGHT AND SUNDAY EVENING. THE GFS SUGGESTS LOTS OF INSTABILITY IN PLAY...BUT PART OF THAT IS A PRODUCT OF OVER-DOING THE HEAT. WE STILL HAVE 4 DAYS TO WATCH THINGS...SO GIVEN CURRENT QUESTION MARKS I WILL NOT INTRODUCE ANYTHING IN HWO YET. MODEL GUIDANCE IS HAVING A LITTLE TROUBLE AFTER SUNDAY...WITH DIFFERENCES ARISING DUE TO HOW DEEPLY VARIOUS MODELS WANT TO CARVE THIS NEXT TROUGH INTO THE SOUTHEAST. THE ENSEMBLE GUIDANCE IS GENERALLY DEEPER THAN THE OPERATIONAL GFS WITH THIS TROUGH...AND THE DEEPER TROUGH SOLUTION WOULD ARGUE FOR ANOTHER DRY PERIOD OF AT LEAST A FEW DAYS AS THE COLD FRONT SURGES TO THE COAST ON MONDAY. BUT COLD FRONTS CONTINUALLY GETTING TO THE GULF COAST IS NOT VERY REGULAR FOR JULY AND I CANNOT DISCOUNT THE POTENTIAL FOR THE BOUNDARY TO HANG UP IN OUR NECK OF THE WOODS. THUS...I REMAINED RIGHT WITH MEX POPS AND TEMPS FOR MONDAY INTO THE MIDDLE OF NEXT WEEK...WHICH PORTRAYS A BETTER THAN AVERAGE SHOT AT RAIN AND SEASONABLE TEMPS. /BB/ && .AVIATION...A BAND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED AHEAD OF THE APPROACHING COLD FRONT AND WILL AFFECT JAN-GTR THROUGH 13Z AND THEN MEI AND HBG. SATELLITE IMAGERY SHOWS THE BACK EDGE OF THE CLOUD SHIELD NEARING GLH. A BRIEF PERIOD OF LIFR CONDITIONS MAY DEVELOP AT GLH ONCE THE SKIES CLEAR BUT ELSEWHERE CEILINGS SHOULD REMAIN ABOVE 3KFT AND VISIBILITIES GREATER THAN 6SM AWAY FROM THUNDERSTORMS. GRADUAL CLEARING IN THE NORTH IS EXPECTED TODAY...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN HALF OF THE AREA AS THE FRONT IS EXPECTED TO SLOW AND EVENTUALLY STALL NEAR THE HIGHWAY 84 CORRIDOR. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE IN THE SOUTH AFFECTING PRIMARILY HBG THROUGH THURSDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 67 91 66 / 58 10 13 13 MERIDIAN 88 66 91 64 / 57 18 14 13 VICKSBURG 88 68 91 66 / 50 7 12 12 HATTIESBURG 88 69 90 68 / 63 23 29 22 NATCHEZ 86 69 89 68 / 61 17 25 17 GREENVILLE 87 63 91 63 / 9 6 4 7 GREENWOOD 85 64 91 64 / 9 6 5 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/50
Hazardous weather outlook, Jul 22, 5:04 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 AM CDT WED JUL 22 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 504 AM CDT WED JUL 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Jul 22, 3:07 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 307 AM CDT WED JUL 22 2009 LAZ016-MSZ047-220850- WARREN MS-MADISON LA- 307 AM CDT WED JUL 22 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 10 MILES WEST OF VICKSBURG AT 307 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL WARREN COUNTY...AND EASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. BYB
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.